Asian Journal of Mathematics

Volume 16 (2012)

Number 1

Lagrangian unknottedness in Stein surfaces

Pages: 1 – 36

DOI: http://dx.doi.org/10.4310/AJM.2012.v16.n1.a1

Author

Richard Hind

Abstract

We show that the space of Lagrangian spheres inside the cotangent bundle of the 2-sphere is contractible. We then discuss the phenomenon of Lagrangian unknottedness in other Stein surfaces. There exist homotopic Lagrangian spheres which are not Hamiltonian isotopic, but we show that in a typical case all such spheres are still equivalent under a symplectomorphism.

Keywords

Stein manifolds; Lagrangian submanifolds; Hamiltonian diffeomorphisms; symplectic Dehn twists

2010 Mathematics Subject Classification

32Q65, 53D12

Full Text (PDF format)